Billiards and boundary traces of eigenfunctions
Journées équations aux dérivées partielles (2003), article no. 15, 22 p.

This is a report on recent results with A. Hassell on quantum ergodicity of boundary traces of eigenfunctions on domains with ergodic billiards, and of work in progress with Hassell and Sogge on norms of boundary traces. Related work by Burq, Grieser and Smith-Sogge is also discussed.

@article{JEDP_2003____A15_0,
     author = {Zelditch, Steven},
     title = {Billiards and boundary traces of eigenfunctions},
     journal = {Journ\'ees \'equations aux d\'eriv\'ees partielles},
     eid = {15},
     publisher = {Universit\'e de Nantes},
     year = {2003},
     doi = {10.5802/jedp.629},
     zbl = {02079450},
     mrnumber = {2050601},
     language = {en},
     url = {http://www.numdam.org/articles/10.5802/jedp.629/}
}
Zelditch, Steve. Billiards and boundary traces of eigenfunctions. Journées équations aux dérivées partielles (2003), article  no. 15, 22 p. doi : 10.5802/jedp.629. http://www.numdam.org/articles/10.5802/jedp.629/

[AG] D. Alonso and P. Gaspard, ˉh expansion for the periodic orbit quantization of chaotic systems. Chaos 3 (1993), no. 4, 601-612. | MR 1256314 | Zbl 1055.81541

[B] A. Backer, Numerical aspects of eigenvalue and eigenfunction computations for chaotic quantum systems, Mathematical Aspects of Quantum Maps, M. Degli Esposti and S. Graffi (Eds.), Springer Lecture Notes in Physics 618 (2003). | Zbl 1046.81040

[BS] A. Backer and R. Schubert, Chaotic eigenfunctions in momentum space. J. Phys. A 32 (1999), no. 26, 4795-4815 | MR 1718807 | Zbl 0946.81030

[BB1] R. Balian and C. Bloch, Distribution of eigenfrequencies for the wave equation in a finite domain I: three-dimensional problem with smooth boundary surface, Ann. Phys. 60 (1970), 401-447. | MR 270008 | Zbl 0207.40202

[BB2] R. Balian and C. Bloch, Distribution of eigenfrequencies for the wave equation in a finite domain. III. Eigenfrequency density oscillations. Ann. Physics 69 (1972), 76-160. | MR 289962 | Zbl 0226.35070

[BFSS] A. Backer, S. Furstberger, R. Schubert, and F. Steiner, Behaviour of boundary functions for quantum billiards. J. Phys. A 35 (2002), no. 48, 10293-10310. | MR 1947308 | Zbl 1048.81025

[BLR] C. Bardos, G. Lebeau, and J. Rauch, Sharp sufficient conditions for the observation, control, and stabilization of waves from the boundary. SIAM J. Control Optim. 30 (1992), no. 5, 1024-1065. | MR 1178650 | Zbl 0786.93009

[Bi] Bialy, Misha(IL-TLAV) Convex billiards and a theorem by E. Hopf. Math. Z. 214 (1993), no. 1, 147-154 | MR 1234604 | Zbl 0790.58023

[Bu] N. Burq, Quantum ergodicity of boundary values of eigenfunctions: a control theory approach, arXiv:math.AP/0301349, 2003.

[DS] M. Dimassi and J. Sjostrand, Spectral asymptotics in the semi-classical limit. London Mathematical Society Lecture Note Series, 268. Cambridge University Press, Cambridge, 1999. | MR 1735654 | Zbl 0926.35002

[GP] B. Georgeot and R.E. Prange, Exact and quasiclassical Fredholm solutions of quantum billiards. Phys. Rev. Lett. 74 (1995), no. 15, 2851-2854. | MR 1324958 | Zbl 1020.81589

[GL] P. Gerard and E. Leichtnam, Ergodic properties of eigenfunctions for the Dirichlet problem, Duke Math. J. 71 (1993), 559-607. | MR 1233448 | Zbl 0788.35103

[G] D. Grieser, Uniform bounds for eigenfunctions of the Laplacian on manifolds with boundary. Comm. Partial Differential Equations 27 (2002), no. 7-8, 1283-1299. | MR 1924468 | Zbl 1034.35085

[GM] V. Guillemin and R. B. Melrose, The Poisson summation formula for manifolds with boundary. Adv. in Math. 32 (1979), no. 3, 204-232. | MR 539531 | Zbl 0421.35082

[THS] T. Harayama, A. Shudo, and S. Tasaki, Semiclassical Fredholm determinant for strongly chaotic billiards. Nonlinearity 12 (1999), no. 4, 1113-1149. | MR 1710464 | Zbl 0985.81039

[THS2] T. Harayama, A. Shudo, and S. Tasaki, Interior Dirichlet eigenvalue problem, exterior Neumann scattering problem, and boundary element method for quantum billiards. Phys. Rev. E (3) 56 (1997), no. 1, part A, R13-R16. | MR 1459088

[HT] A. Hassell and T. Tao, Upper and lower bounds for normal derivatives of Dirichlet eigenfunctions. Math. Res. Lett. 9 (2002), no. 2-3, 289-305. | MR 1909646 | Zbl 1014.58015

[HSZ] A. Hassell, C. Sogge and S. Zelditch, Billiards and boundary traces of eigenfunctions, (in preparation).

[HZ] A. Hassell and S. Zelditch, Ergodicity of boundary values of eigenfunctions, preprint (2002).

[I] V. Ivrii, The second term of the spectral asymptotics for a Laplace-Beltrami operator on manifolds with boundary. (Russian) Funktsional. Anal. i Prilozhen. 14 (1980), no. 2, 25-34 | MR 575202 | Zbl 0453.35068

[M] R. B. Melrose, The trace of the wave group. Microlocal analysis (Boulder, Colo., 1983), 127-167, Contemp. Math., 27, Amer. Math. Soc., Providence, RI, 1984. | MR 741046 | Zbl 0547.35095

[O] S. Ozawa, Asymptotic property of eigenfunction of the Laplacian at the boundary. Osaka J. Math. 30 (1993), 303-314. | MR 1233512 | Zbl 0808.35090

[O2] S. Ozawa, Hadamard's variation of the Green kernels of heat equations and their traces. I. J. Math. Soc. Japan 34 (1982), no. 3, 455-473. | MR 659615 | Zbl 0476.35039

[SV] Y. Safarov and D. Vassiliev, The asymptotic distribution of eigenvalues of partial differential operators. Translations of Mathematical Monographs, 155. American Mathematical Society, Providence, RI, 1997. | MR 1414899 | Zbl 0898.35003

[S] C. D. Sogge, Eigenfunction and Bochner Riesz estimates on manifolds with boundary. Math. Res. Lett. 9 (2002), no. 2-3, 205-216. | MR 1903059 | Zbl 1017.58016

[SS] C. Sogge and H. Smith (in preparation).

[SZ] C. D. Sogge and S. Zelditch, Riemannian manifolds with maximal eigenfunction growth. Duke Math. J. 114 (2002), no. 3, 387-437. | MR 1924569 | Zbl 1018.58010

[T] D. Tataru, On the regularity of boundary traces for the wave equation. Ann. Scuola Norm. Sup. Pisa Cl. Sci. (4) 26 (1998), no. 1, 185-206. | Numdam | MR 1633000 | Zbl 0932.35136

[TV] J. M Tualle and A. Voros, Normal modes of billiards portrayed in the stellar (or nodal) representation. Chaos Solitons Fractals 5 (1995), no. 7, 1085-1102. | MR 1357264 | Zbl 0912.58030

[W] Wojtkowski, Maciej P.(1-AZ) Two applications of Jacobi fields to the billiard ball problem. (English. English summary) J. Differential Geom. 40 (1994), no. 1, 155-164 | MR 1285532 | Zbl 0812.58067

[Z1] S. Zelditch, The inverse spectral problem for analytic plane domains, I: Balian-Bloch trace formula (arXiv: math.SP/0111077).

[ZZw] S. Zelditch and M. Zworski, Ergodicity of eigenfunctions for ergodic billiards. Comm. Math. Phys. 175 (1996), 673-682. | MR 1372814 | Zbl 0840.58048